Dynamics of lip dyskinesia associated with neuroleptic withdrawal.

Published

Journal Article

The lip movements associated with dyskinesia in adults with mental retardation were investigated through a dynamic analysis at medication baseline, at the points of the highest level of withdrawal dyskinesia as indexed by the DISCUS rating scale, and at the lowest level of dyskinesia following complete withdrawal of the medication. Results showed that the changes in the amount of lip oscillations following medication reduction and eventual withdrawal were strongly linked to changes in the structural complexity of the dynamics of lip motions. These findings provide evidence that neuroleptic medication reduces the df of the dynamics of the movement output and that this change is inversely related to the level of tardive dyskinetic motion observed in the clinical setting.

Full Text

Duke Authors

Cited Authors

  • Newell, KM; Bodfish, JW; Mahorney, SL; Sprague, RL

Published Date

  • July 2000

Published In

Volume / Issue

  • 105 / 4

Start / End Page

  • 260 - 268

PubMed ID

  • 10934568

Pubmed Central ID

  • 10934568

International Standard Serial Number (ISSN)

  • 0895-8017

Digital Object Identifier (DOI)

  • 10.1352/0895-8017(2000)105<0260:DOLDAW>2.0.CO;2

Language

  • eng

Conference Location

  • United States